Overconvergent cohomology, p-adic L-functions and families for GL(2) over CM fields
Journal de théorie des nombres de Bordeaux, Volume 33 (2021) no. 3.1, pp. 659-701.

The study of overconvergent cohomology, initiated by Pollack and Stevens in the setting of classical modular forms, has now been used to construct p-adic L-functions in a number of settings. The method is conceptual and is very closely related to the recent constructions of eigenvarieties by Ash–Stevens, Urban and Hansen. In this note, we give an exposition of the ideas behind the use of overconvergent cohomology in constructing p-adic L-functions, and use it to construct p-adic L-functions attached to base-change families of automorphic representations for GL(2) over CM fields. As a corollary, we prove a p-adic Artin formalism result for base-change p-adic L-functions.

L’étude de la cohomologie surconvergente, initiée par Pollack et Stevens dans le cadre des formes modulaires classiques, a été utilisée pour construire des fonctions L p-adiques dans un certain nombre de contextes. La méthode est conceptuelle et très étroitement liée aux constructions récentes des variétés de Hecke par Ash–Stevens, Urban et Hansen. Dans cette note, nous exposons des idées qui sont derrière l’utilisation de la cohomologie surconvergente dans la construction de fonctions L p-adiques, et nous les utilisons pour construire des fonctions L p-adiques attachées aux familles de représentations automorphes de GL(2) sur un corps de type CM provenant par changement de base. Comme corollaire, nous établissons une version du formalisme d’Artin p-adique pour ces fonctions L p-adiques.

Received:
Revised:
Accepted:
Published online:
DOI: 10.5802/jtnb.1175
Classification: 11F41,  11F67,  11F85,  11S40
Keywords: Overconvergent cohomology, p-adic L-functions, automorphic representations
Daniel Barrera Salazar 1; Chris Williams 2

1 Universidad de Santiago de Chile Alameda 3363, Estación Central Santiago, Chile
2 Mathematics institute, Zeeman building University of Warwick, UK, CV4 7AL
License: CC-BY-ND 4.0
Copyrights: The authors retain unrestricted copyrights and publishing rights
@article{JTNB_2021__33_3.1_659_0,
     author = {Daniel Barrera Salazar and Chris Williams},
     title = {Overconvergent cohomology, $p$-adic $L$-functions and families for $\protect \mathrm{GL}(2)$ over {CM} fields},
     journal = {Journal de th\'eorie des nombres de Bordeaux},
     pages = {659--701},
     publisher = {Soci\'et\'e Arithm\'etique de Bordeaux},
     volume = {33},
     number = {3.1},
     year = {2021},
     doi = {10.5802/jtnb.1175},
     language = {en},
     url = {https://jtnb.centre-mersenne.org/articles/10.5802/jtnb.1175/}
}
TY  - JOUR
AU  - Daniel Barrera Salazar
AU  - Chris Williams
TI  - Overconvergent cohomology, $p$-adic $L$-functions and families for $\protect \mathrm{GL}(2)$ over CM fields
JO  - Journal de théorie des nombres de Bordeaux
PY  - 2021
DA  - 2021///
SP  - 659
EP  - 701
VL  - 33
IS  - 3.1
PB  - Société Arithmétique de Bordeaux
UR  - https://jtnb.centre-mersenne.org/articles/10.5802/jtnb.1175/
UR  - https://doi.org/10.5802/jtnb.1175
DO  - 10.5802/jtnb.1175
LA  - en
ID  - JTNB_2021__33_3.1_659_0
ER  - 
%0 Journal Article
%A Daniel Barrera Salazar
%A Chris Williams
%T Overconvergent cohomology, $p$-adic $L$-functions and families for $\protect \mathrm{GL}(2)$ over CM fields
%J Journal de théorie des nombres de Bordeaux
%D 2021
%P 659-701
%V 33
%N 3.1
%I Société Arithmétique de Bordeaux
%U https://doi.org/10.5802/jtnb.1175
%R 10.5802/jtnb.1175
%G en
%F JTNB_2021__33_3.1_659_0
Daniel Barrera Salazar; Chris Williams. Overconvergent cohomology, $p$-adic $L$-functions and families for $\protect \mathrm{GL}(2)$ over CM fields. Journal de théorie des nombres de Bordeaux, Volume 33 (2021) no. 3.1, pp. 659-701. doi : 10.5802/jtnb.1175. https://jtnb.centre-mersenne.org/articles/10.5802/jtnb.1175/

[1] Yvette Amice; Jacques Vélu Distributions p-adiques associées aux séries de Hecke, Journées arithmétiques de Bordeaux (Bordeaux, 1974) (Astérisque), Volume 24-25, Société Mathématique de France, 1974, pp. 119-131 | Zbl

[2] Fabrizio Andreatta; Adrian Iovita; Glenn Stevens Overconvergent Eichler–Shimura isomorphisms, J. Inst. Math. Jussieu, Volume 14 (2015) no. 2, pp. 221-274 | DOI | MR | Zbl

[3] Avner Ash; David Pollack; Glenn Stevens Rigidity of p-adic cohomology classes of congruence subgroups of GL (n,), Proc. Lond. Math. Soc., Volume 96 (2008) no. 2, pp. 367-388 | MR | Zbl

[4] Avner Ash; Glenn Stevens p-adic deformations of arithmetic cohomology (2008) (preprint)

[5] Daniel Barrera Salazar Overconvergent cohomology of Hilbert modular varieties and p-adic L-functions, Ann. Inst. Fourier, Volume 68 (2018) no. 5, pp. 2177-2213 | DOI | Numdam | MR | Zbl

[6] Daniel Barrera Salazar; Mladen Dimitrov; Andrei Jorza p-adic L-functions of Hilbert cusp forms and the trivial zero conjecture (2017) (https://arxiv.org/abs/1709.08105, to appear in J. Eur. Math. Soc.)

[7] Daniel Barrera Salazar; Mladen Dimitrov; Chris Williams On p-adic L-functions for GL 2n in finite slope Shalika families (2021) (https://arxiv.org/abs/2103.10907)

[8] Daniel Barrera Salazar; Chris Williams p-adic L-functions for GL 2 , Can. J. Math., Volume 71 (2019) no. 5, pp. 1019-1059 | DOI | MR | Zbl

[9] Daniel Barrera Salazar; Chris Williams; Carl Wang-Erickson Families of Bianchi modular symbols: critical base-change p-adic L-functions and p-adic Artin formalism, Sel. Math., New Ser., Volume 27 (2021) no. 5, 85, 45 pages | MR | Zbl

[10] Joël Bellaïche Critical p-adic L-functions, Invent. Math., Volume 189 (2012) no. 1, pp. 1-60 | DOI | MR | Zbl

[11] John Bergdall; David Hansen On p-adic L-functions for Hilbert modular forms (2017) (https://arxiv.org/abs/1710.05324, to appear in Mem. Am. Math. Soc.)

[12] Massimo Bertolini; Henri Darmon The rationality of Stark–Heegner points over genus fields of real quadratic fields, Ann. Math., Volume 170 (2009) no. 1, pp. 343-370 | DOI | MR | Zbl

[13] Armand Borel Stable real cohomology of arithmetic groups, Ann. Sci. Éc. Norm. Supér., Volume 7 (1974), pp. 235-272 | DOI | Numdam | MR | Zbl

[14] Armand Borel Stable real cohomology of arithmetic groups II, Manifolds and Lie groups (Progress in Mathematics), Volume 14, Birkhäuser, 1981, pp. 21-55 | DOI | MR | Zbl

[15] Siegfried Bosch; Ulrich Güntzer; Reinhold Remmert Non-Archimedean analysis. A systematic approach to rigid analytic geometry, Grundlehren der Mathematischen Wissenschaften, 261, Springer, 1984

[16] Kevin Buzzard Eigenvarieties, L-functions and Galois representations (London Mathematical Society Lecture Note Series), Volume 320, Cambridge University Press, 2007, pp. 59-120 | DOI | MR | Zbl

[17] Frank Calegari; Barry Mazur Nearly ordinary Galois deformations over arbitrary number fields, J. Inst. Math. Jussieu, Volume 8 (2009) no. 1, pp. 99-177 | DOI | MR | Zbl

[18] Laurent Clozel Motifs et formes automorphes: applications du principe de fonctorialité, Automorphic forms, Shimura varieties, and L-functions, Vol. I (Ann Arbor, 1988) (Perspectives in Mathematics), Volume 10, Academic Press Inc., 1988, pp. 77-159 | Zbl

[19] Pierre Deligne Valeurs de fonctions L et périodes d’intégrales, Automorphic forms, representations and L-functions (Proceedings of Symposia in Pure Mathematics), Volume 33, American Mathematical Society, 1979, pp. 313-346 | DOI | Zbl

[20] Mladen Dimitrov Automorphic symbols, p-adic L-functions and ordinary cohomology of Hilbert modular varieties, Am. J. Math., Volume 135 (2013) no. 4, pp. 1117-1155 | DOI | MR | Zbl

[21] Matthew Greenberg; Marco Adamo Seveso Triple product p-adic L-functions for balanced weights, Math. Ann., Volume 376 (2020) no. 1-2, pp. 103-176 | DOI | MR | Zbl

[22] R. Greenberg; Glenn Stevens p-adic L-functions and p-adic periods of modular forms, Invent. Math., Volume 111 (1993) no. 2, pp. 407-447 | DOI | MR | Zbl

[23] Harald Grobner; Anantharam Raghuram On the arithmetic of Shalika models and the critical values of L-functions for GL 2n , Am. J. Math., Volume 136 (2014) no. 3, pp. 675-728 (with an appendix by Wee Teck Gan) | DOI | MR | Zbl

[24] David Hansen; James Newton Universal eigenvarieties, trianguline Galois representations and p-adic Langlands functoriality, J. Reine Angew. Math., Volume 730 (2017), pp. 1-64 | DOI | MR | Zbl

[25] David Hansen; Jack A. Thorne On the GL n -eigenvariety and a conjecture of Venkatesh, Sel. Math., New Ser., Volume 23 (2017) no. 2, p. 1205--1234 | DOI | MR | Zbl

[26] Günter Harder Eisenstein cohomology of arithmetic groups: The case GL 2 , Invent. Math., Volume 89 (1987), pp. 37-118 | DOI | MR

[27] Haruzo Hida On the critical values of L-functions of GL (2) and GL (2)× GL (2), Duke Math. J., Volume 74 (1994) no. 2, pp. 432-528 | MR | Zbl

[28] Roland Huber A generalization of formal schemes and rigid analytic varieties, Math. Z., Volume 217 (1994) no. 4, pp. 513-551 | DOI | MR | Zbl

[29] Fabian Januszewski Modular symbols for reductive groups and p-adic Rankin–Selberg convolutions over number fields, J. Reine Angew. Math., Volume 653 (2011), pp. 1-45 | DOI | MR | Zbl

[30] Fabian Januszewski On p-adic L-functions for GL(n)×GL(n-1) over totally real fields, Int. Math. Res. Not., Volume 2015 (2015) no. 17, pp. 7884-7949 | DOI | MR | Zbl

[31] Christian Johansson; James Newton Irreducible components of extended eigenvarieties and interpolating Langlands functoriality, Math. Res. Lett., Volume 26 (2019) no. 1, pp. 159-201 | DOI | MR | Zbl

[32] Pak-Hin Lee p-adic L-functions for non-critical adjoint L-values, Ph. D. Thesis, Columbia University (2019) | MR

[33] David Loeffler P-adic integration on ray class groups and non-ordinary p-adic L-functions, Iwasawa 2012: State of the art and recent advances (Contributions in Mathematical and Computational Sciences), Volume 7, Springer, 2012, pp. 357-378 | DOI | MR | Zbl

[34] David Loeffler; Chris Williams P-adic L-functions for GL(3) (preprint)

[35] Joachim Mahnkopf Eisenstein cohomology and the construction of p-adic analytic L-functions, Compos. Math., Volume 124 (2000) no. 3, pp. 253-304 | DOI | MR | Zbl

[36] Michael W. Margolick The behaviour of Galois Gauss sums with respect to restriction of characters, Ph. D. Thesis, Cornell University (1972)

[37] Robert Pollack Overconvergent modular symbols, 2011 (Lecture Notes from the Arizona Winter School)

[38] Robert Pollack; Glenn Stevens Overconvergent modular symbols and p-adic L-functions, Ann. Sci. Éc. Norm. Supér., Volume 44 (2011) no. 1, pp. 1-42 | DOI | Numdam | MR | Zbl

[39] Robert Pollack; Glenn Stevens Critical slope p-adic L-functions, J. Lond. Math. Soc., Volume 87 (2013) no. 2, pp. 428-452 | DOI | MR | Zbl

[40] Anantharam Raghuram; Freydoon Shahidi On certain period relations for cusp forms on GL n , Int. Math. Res. Not., Volume 2008 (2008), rnn077, 23 pages | Zbl

[41] Alexander D. Rahm; Mehmet Haluk Şengün On level one cuspidal Bianchi modular forms, LMS J. Comput. Math., Volume 16 (2013), pp. 187-199 | DOI | MR | Zbl

[42] Alexander D. Rahm; Panagiotis Tsaknias Genuine Bianchi modular forms of higher level at varying weight and discriminant, J. Théor. Nombres Bordeaux, Volume 31 (2019) no. 1, pp. 27-48 | DOI | Numdam | MR | Zbl

[43] Glenn Stevens Rigid analytic modular symbols (1994) (preprint)

[44] Jacques Tilouine; Eric Urban Integral period relations and congruences (2018) (https://arxiv.org/abs/1811.11166)

[45] Eric Urban Eigenvarieties for reductive groups, Ann. Math., Volume 174 (2011) no. 3, pp. 1285-11081 | MR | Zbl

[46] Chris Williams P-adic L-functions of Bianchi modular forms, Proc. Lond. Math. Soc., Volume 114 (2017) no. 4, pp. 614-656 | DOI | MR | Zbl

Cited by Sources: